| Model Number |
BEA28-100/I20-40 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
03/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply h3 other text: device is not available for return.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft (bsg), afx vela suprarenal extension, afx vela infrarenal extension for the treatment of a 51 mm x 60 mm abdominal aortic aneurysm on (b)(6) 2024.Prior to the initial implantation of stent grafts there was embolization of the inferior mesenteric artery (ima) performed, the afx bsg and afx vela suprarenal extension were implanted through the right femoral approach.Then, an additional afx vela infrarenal extension was implanted in the location close to the aortic bifurcation.After touch-up was performed, it was ensured that there was no endoleak, and then the procedure was completed.It was reported that on (b)(6) 2025, stent graft infection was diagnosed, and open abdominal surgery was performed.The afx bgs and afx vela extensions were surgically removed, and a prosthetic graft replacement was performed by using a rifampicin-soaked prosthetic graft (gelsoft plus), and the operation was completed.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the infection, surgical conversion and explant are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.